MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DLC FLEX DRILL SHAFT; DRILLS (BITS, SLEEVES, GUIDES) : DRILL/DRIVER SHAFTS

DEPUY ORTHOPAEDICS INC US DLC FLEX DRILL SHAFT; DRILLS (BITS, SLEEVES, GUIDES) : DRILL/DRIVER SHAFTS
Model Number 2274-20-000
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The primary surgery was performed on (b)(6) 2020 via tha for the patient's left hip joint.It was reported that during the surgery, after setting a cup, when the surgeon drilled for screw, the drill bent.Then, the surgeon used another drill (manufactured by (b)(6)), but the drill shaft was crashed.The surgeon completed the surgery with another duraloc drill within 30 minutes delay.The surgeon already had check surgical field and had check by x-ray, he don't think any fragment in the body.However, just to be sure, he requested the investigation for confirming no piece in the body.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Please clarify what do you mean by crashed.Was it broken or cracked?: answer: it was reported that it was flatted.

Brand Name
DLC FLEX DRILL SHAFT
Common Device Name
DRILLS (BITS, SLEEVES, GUIDES) : DRILL/DRIVER SHAFTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11126042
Report Number1818910-2021-00514
Device Sequence Number14444621
Product Code HTW
UDI-Device Identifier10603295109105
UDI-Public10603295109105
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2274-20-000
Device Catalogue Number227420000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer01/08/2021
03/16/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date01/18/2021
03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1